Alert archive / Mississippi / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 135, NWS Mobile, AL

June 24, 2025George County, Greene County, Perry County, Mississippi

NWS Mobile, AL issued this severe thunderstorm warning at Jun 24, 2025, 6:47 PM CDT for George County, Greene County, Perry County, Mississippi. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 24, 2025, 6:47 PM CDT (23:47 UTC)
Expired
Jun 24, 2025, 7:30 PM CDT
In force
43 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties George County, MS, Greene County, MS, Perry County, MS

The radar

The Mobile radar (KMOB), 67 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 6:39 PM CDT, 8 minutes earlier.

Area forecast discussion, Jun 24, 6:39 PM CDT, 8 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
639 PM CDT Tue Jun 24 2025

...New Aviation...

.DISCUSSION...
Issued at 409 PM CDT Tue Jun 24 2025

Tonight through Wednesday Night...

The axis of the large elongated upper ridge extending from north
central Mexico to New England will remain mostly fixed going into
midweek. The weather gets rather interesting from late Wednesday
afternoon through Wednesday night as the center of an upper low
pressure area north of the Bahamas approaches the Florida east
coast. The atmosphere will be largely suppressed tonight through
much of Wednesday as large-scale subsidence dominates the region.
However, at some point late Wednesday afternoon when high temps
reach maximum values of 95 to 100 degrees (about 6 to 10 degrees
above normal) we expect the capping inversion (roughly around 700mb)
to be broken. At that time, the atmosphere will have had all day to
heat up and essentially become a power keg, with MLCAPE values
reaching as high as 4000 to 5000 J/kg. There should be enough mixing
of drier air aloft where surface dewpoints will lower to around 70
degrees, keeping maximum apparent temperatures (heat indices) below
108 degrees, which is the lower end of our Heat Advisory criteria.

We are anticipating two waves of storms to pass through the forecast
area, with the first complex of thunderstorms occurring in the late
afternoon through mid-evening, followed by a second complex of
storms after midnight. Only this time, these waves will be moving
from east to west as we are now firming in the easterlies. Damaging
surface winds from localized microbursts will be the main threat as
DCAPE values could be as high as 1200 J/kg. Large hail up to around
2 inches in diameter (cue ball size) will also be a threat with
mid-level lapse rates reach as high as 7.2 C/km. Frequent
lightning and heavy bouts of rain are likely as well. A LOW risk
of rip currents remains in place through midweek. /22

Thursday through Tuesday...

The diurnal cycle of summer convection continues Thursday through
Tuesday as an upper low/trof axis eases into and remains over
southeast U.S maintaining a steady flow of impulses aloft to aid in
upper support for storms. Scattered to numerous showers and storms
are expected each day with the highest coverage during the afternoon
carrying over into the evening hours. The thunderstorm mode is
favored to be pulse type each afternoon into the early evening with
complex convective initiation processes driven by intersections and
motions of outflow boundaries via the mesoscale.Forecasters can't
rule out a few strong to marginally severe storms during time of
peak heating and highest environmental instability. Main impacts in
any higher intensity storms will be strong gusty winds, frequent
lightning, locally heavy rain, and perhaps small hail.

Thursday's highs range 92 to 96 and will be 2 to 6 degrees above
normal. Considering the degree of expected convective coverage, high
temps are favored to be tempered somewhat thereafter, ranging from
the upper 80s/lower 90s Friday through Tuesday which will actually
be closer to normal for late June. Low temperatures range in the
lower/mid 70s interior and the mid/upper 70s along the beaches and
barrier islands. A low risk of rip currents remains in place through
the weekend. /10

&&

.AVIATION...
(00Z TAFS)
Issued at 623 PM CDT Tue Jun 24 2025

Scattered afternoon thunderstorms across the forecast area are
bringing local drops in general VFR conditions to low/mid MVFR
levels along with locally strong and variable winds. This
convection will decrease though the evening as the day's heating
is lost. VFR conditions are expected overnight, with convection
expected to refire offshore overnight, and possible affect near
coastal areas with MVFR levels CIGS. Convection is expected to
become more extensive beginning mid afternoon into the evening,
with low end MVFR CIGS and locally strong and variable winds
possible.
/16

&&

.MARINE...
Issued at 409 PM CDT Tue Jun 24 2025

No significant impacts to small craft are expected as a
light onshore this evening becomes a light offshore flow late each
night and morning through midweek, and then switching back to a
light onshore flow in the afternoon and evening. A light southerly
to southwesterly flow will follow Thursday afternoon through the
upcoming weekend. /22
&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Special weather statement, Jun 24, 5:15 PM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Mobile AL
515 PM CDT Tue Jun 24 2025

ALZ261-263-242300-
Mobile Inland AL-Mobile Central AL-
515 PM CDT Tue Jun 24 2025

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL MOBILE COUNTY
THROUGH 600 PM CDT...

At 515 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles southwest of Chunchula, or 10 miles west of Saraland, moving
southwest at 5 mph.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Semmes and Wilmer.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3082 8842 3086 8842 3093 8822 3084 8811
      3067 8830
TIME...MOT...LOC 2215Z 056DEG 6KT 3086 8824

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

SAM
Special weather statement, Jun 24, 5:35 PM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Mobile AL
535 PM CDT Tue Jun 24 2025

MSZ075-076-242315-
Perry MS-Greene MS-
535 PM CDT Tue Jun 24 2025

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL PERRY AND WEST
CENTRAL GREENE COUNTIES THROUGH 615 PM CDT...

At 535 PM CDT, Doppler radar was tracking a strong thunderstorm near
McLain, or 14 miles southeast of Richton. This storm was nearly
stationary.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Beaumont and McLain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3112 8870 3106 8890 3124 8902 3131 8872
TIME...MOT...LOC 2235Z 163DEG 2KT 3116 8883

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

SAM
Special weather statement, Jun 24, 5:45 PM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Mobile AL
545 PM CDT Tue Jun 24 2025

ALZ262-264-FLZ201-203-242330-
Baldwin Central AL-Baldwin Inland AL-Escambia Inland FL-
Santa Rosa Inland FL-
545 PM CDT Tue Jun 24 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL BALDWIN...WEST CENTRAL
SANTA ROSA AND NORTHWESTERN ESCAMBIA COUNTIES THROUGH 630 PM CDT...

At 544 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Molino, or 15 miles northwest of Gonzalez, moving west
at 15 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Robertsdale and Molino.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3091 8739 3069 8719 3055 8771 3081 8779
TIME...MOT...LOC 2244Z 074DEG 13KT 3076 8746

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

SAM
Special weather statement, Jun 24, 6:22 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Mobile AL
622 PM CDT Tue Jun 24 2025

ALZ261-263-MSZ076-079-250000-
Mobile Inland AL-Mobile Central AL-Greene MS-George MS-
622 PM CDT Tue Jun 24 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN MOBILE...GEORGE AND
SOUTHERN GREENE COUNTIES THROUGH 700 PM CDT...

At 622 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles east of Lucedale, moving west at 15 mph.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Lucedale, Tanner Williams, and Wilmer.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3115 8874 3099 8830 3072 8836 3089 8885
TIME...MOT...LOC 2322Z 109DEG 15KT 3093 8849

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

SAM

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 7:01 PM CDTSevere Thunderstorm WarningMOBConecuh, Escambia19 min
Jun 23, 7:19 PM CDTSpecial Weather StatementMOBMonroe41 min
Jun 23, 7:31 PM CDTSpecial Weather StatementMOBWashington44 min
Jun 23, 8:07 PM CDTSpecial Weather StatementMOBMonroe23 min
Jun 24, 4:27 PM CDTSpecial Marine WarningMOB30 min
Jun 24, 5:15 PM CDTSpecial Weather StatementMOBMobile45 min
Jun 24, 5:45 PM CDTSpecial Weather StatementMOBBaldwin45 min
Jun 24, 5:35 PM CDTSpecial Weather StatementMOBPerry40 min
Jun 24, 6:22 PM CDTSpecial Weather StatementMOBGeorge38 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.